Search this site
I am day 8 now after 1st chemo session and have developed red spots over my body not many but about 10 in total - on legs, feet, back, arms. I think this is called 'Petechia'? Do I need to worry or will they settle down?
Also feeling low today and don't know how I am going to go through another 5, possibly 7 rounds of chemo! You very brave ladies seem to be coping well and just getting on with it - but coming to terms with going through this for the next 12 months, unsure if the tumour will shrink, followed by surgery (unknow - lumpectomy or MX) followed by radiotherapy then hormones is just too much to deal with. I know I should take one day at a time - but that is easier said than done!!!
Maybe give the chemo unit a ring. I've not heard of this so I can't be much help, sorry. Just wanted to say I'm pretty much in the same boat as you. I'm having chemo first to shrink a large lump. Then prob mx, rads etc. You will deal with it as it will all be spaced out. When you think about it all in one go it does seem too much to cope with. I had my second chemo yesterday and am already thinking by my next one I will be halfway through :) also I can feel my lump has shrunk and the redness has gone so feel the chemo is working after one round which makes me more positive.
It's natural to feel low, it's a lot to deal with and our life now revolves around this. I can't even go to work as I work in a school, it would have been good to be at work to take my mind off it.
Me and hubby are also planning a special holiday for next year when this is all over, something to look forward to and we are leaving the kids behind! Gulp! We think we deserve a really relaxed week away.
Hope you get the spots sorted. Lots of love xxxx
Are they big red blotchy spots, or those tiny pinprick type spots? First I'd check me temperature, make sure there's no infection looking to get a hold. If that's normal, give your breast care nurse a ring - if it's going up give the chemo unit a ring to ask for advice as they'll be your best bet if you've got an infection. Either way you can get reassurance or treatment, whichever is most appropriate.
I've found it's easier to endure if you don't keep looking to the endpoint, just look at the next thing on the treatment journey - for most of us it's at least 6 months out of normal life so it can seem interminable looking too far ahead. xx
They are pin prick type spots -a bit raised. Temp ok at the moment.
I know I am trying to deal with everything now - but my mind just keeps on thinking and thinking...... I need to get positive. xxxx
Thanks for the reply. Wow you can feel the lump shrinking thats fantastic. Planning a holiday sounds like a good idea.
I know it's hard not to think of everything, we're only human and I do have a lot of days where I get really depressed about it all. Don't worry if you don't feel positive, I'm not sure I ever feel positive I just have better days than others!
It's still early days for us xxxxx
I am just a day ahead of you on my first chemo. And I have today come to a little standstill myself.Mouth is awful sore just now, and my temp has been high enough for the docs to now start me on a course of antibiotics.
I think part of your feeling low right now is just the timing in the cycle of your chemo: You have had the tablet week, feeling nauseous, now we are heading into the low-immunity week. Seems that that includes low resistance to cope! just feeling more vulnerable.
But then, if that's the case, the stupid poison is working!!!! It's doing what it's supposed to do. And that's got to be good, in a very sarcastic kind of a way!
Thinking of the whole long way is really playing on my mind just now too - but then, when I felt sick first week, all I kept seeing in my mind were horrible food products. lol The mind is a funny thing!
Big hug, and eat ice cream!
Believe in Better! xx
If you have any questions about our organisation our Macmillan team would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2010
what are these?